Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 6, 2001, 3:02 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2001, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 6, 2001, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 062002 SVRNEW MSC045-047-062045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...DIAMONDHEAD...WAVELAND HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 345 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KILN...OR ABOUT 6 MILES NORTH OF DIAMONDHEAD...MOVING SOUTHWEST AT 20 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TpO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 AM CDT, 11 hours 47 minutes earlier.
Area forecast discussion, Jul 6, 3:15 AM CDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 AM CDT FRI JUL 6 2001 UPPER AIR ANALYSIS CONTINUE TO SHOW THE HIGH OVER WEST KANSAS/EAST COLORADO AND NORTH/SOUTH JET NOSE JUST WEST ALONG THE MISSISSIPPI RIVER WITH DIVERGENCE OVER LOUISIANA AND MISSISSIPPI. AT 5H...-5C RESIDED OVER NORTH TEXAS...KANSAS AND NEBRASKA. SURFACE ANALYSIS CONTINUE TO SHOW A FRONTAL BOUNDARY FROM THE CAROLINAS TO NORTH MISSISSIPPI TO WESTERN KANSAS TO THE NORTHERN PLAINS. A ONE MILLIBAR CHANGE FROM JACKSONVILLE TO HOUSTON WAS NOTED. VISIBLE SATELLITE IMAGERY CONTINUE SHOW A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA COASTAL WATERS...CENTRAL LOUISIANA AND A SMALL CLUSTER OVER HANCOCK COUNTY. SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD AGREEMENT. SUMMER RIDGE WILL PARK JUST LEE OF THE ROCKIES...NOT MUCH CHANGE FROM THE INITIAL TIME FRAME TO 120 HOURS OUT ON AVN. MODELS CONTINUE TO SHOW A SLIGHT INCREASE IN THICKNESSES OVER THE FORECAST AREA SUNDAY INTO MONDAY. WITH THE LOCATION OF THE HIGH OVER THE CENTRAL AND SOUTHERN PLAINS...NORTHERLY FLOW...AMPLE SURFACE HEATING AND LOW LEVEL MOISTURE WILL ASSIST THUNDERSTORM DEVELOPMENT OVER THE FORECAST AREA. NORTHERLY WINDS ALOFT WILL BRING IN DRY AIR FROM 850 TO 500MB WITH MEAN RH VALUES AROUND 40 TO 45 PERCENT SAT AND SUN...HIGHER RH VALUES EAST. WILL HAVE SLIGHTLY HIGHER POPS OVER THE EAST HALF OF THE FORECAST AREA. TEMPS WILL FALL SHORT OF THE HEAT ADVISORY CRITERIA AS NIGHT TIME LOWS ARE EXPECTED TO DROP BELOW 80F AT AUD AND MSY THROUGH MON. HOWEVER...HEAT INDICES ARE EXPECTED FROM 100 TO 108 SAT THROUGH MON...WILL INSERT IN ZONES. NOT MUCH CHANGE IN THE EXTENDED PRELIM NUMBERS... MCB 71/95/72/95 1102 BTR 73/94/74/94 1102 MSY 74/92/74/93 1212 GPT 75/91/74/94 1212 .NEW...NONE LA...NONE. MS...NONE. 18
In the hours before
Local storm report, Jul 6, 9:24 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
924 AM CDT FRI JUL 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM DENHAM SPRINGS LA WIND DAMAGE
07/05/01 LIVINGSTON SEVERAL TREES AND TREE
LIMBS DOWNED. REPORTED BY
LAW ENFORCEMENT
0300 PM BATON ROUGE LA WIND DAMAGE
07/05/01 EAST BATON ROUGE SEVERAL POWER LINES
DOWNED. REPORTED BY LAW
ENFORCEMENT
0320 PM 3W LYMAN MS WIND DAMAGE
07/05/01 HARRISON SEVERAL TREES AND TREE
LIMBS DOWNED. REPORTED BY
PUBLICSpecial weather statement, Jul 6, 11:00 AM CDT, 4 hours 2 minutes before
GMZ550-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 6 2001 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT AS HIGH PRESSURE REMAINS ANCHORED OVER THE NORTHERN GULF OF MEXICO. .THUNDERSTORMS... THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS LATER TODAY PRIMARILY AROUND AND SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. A STORM OR TWO COULD REACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THROUGH TONIGHT. .HEAT... IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES IN THE LOWER 90S COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 50 PERCENT WILL LEAD TO HEAT INDEX READINGS AROUND 105. AS A RESULT...CAUTION IS ADVISED WHEN PARTICIPATING IN OUTDOOR ACTIVITIES. .ACTIONS... DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DEVELOP...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.